Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Maximum-norm interior estimates for Ritz-Galerkin methods


Authors: James H. Bramble, Joachim A. Nitsche and Alfred H. Schatz
Journal: Math. Comp. 29 (1975), 677-688
MSC: Primary 65N15
MathSciNet review: 0398120
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain, by simple means, interior maximum-norm estimates for a class of Ritz-Galerkin methods used for approximating solutions of second order elliptic boundary value problems in $ {{\mathbf{R}}^N}$. The estimates are proved when the approximating subspaces are any of a large class of piecewise polynomial subspaces which we assume here to be defined on a uniform mesh on the interior domain. Optimal rates of convergence are obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15

Retrieve articles in all journals with MSC: 65N15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1975-0398120-7
PII: S 0025-5718(1975)0398120-7
Article copyright: © Copyright 1975 American Mathematical Society